MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH SPINDLE FOR EVOLUTION; SURGICAL, MISC, ORTHO, INSTRUMENT

OBERDORF SYNTHES PRODUKTIONS GMBH SPINDLE FOR EVOLUTION; SURGICAL, MISC, ORTHO, INSTRUMENT
Catalog Number 03.825.002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device returned.Without a lot number, the device history records review could not be completed as no product was received.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that an anterior level interbody fusion (alif) was conducted; the dr at (b)(6) - the patient had a two level anterior level interbody fusion (alif) operation at levels l3/4 and l4/5.The case went smoothly.After the case was finished, the scrub nurse was putting the instruments back in the trays and when she went to disengage the spindle from the trial holder by turning the top of the spindle, the "knob"/ top of the spindle shaft, came off the spindle.The shaft of the spindle was then still engaged inside the trial implant holder and still attached to the trial.This could only be undone/released by applying a pair of multigrip pliers to the top of the spindle shaft.No ae to patient.(this occurred after the operation was finished so there was no delay).There is also a second set of spindle and trial holder handle on the set.Concomitant device reported: unknown trial implant holder (part # unknown, lot # unknown, quantity # 1).This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A product investigation was conducted.Visual inspection: the syncage evolution spindle (p/n: 03.825.002, lot #: h263971) was returned and received at us cq.Upon visual inspection, it was observed that the weld connecting the knob with the spindle was broken due to which the knob is able to rotate and disassemble from the spindle.There were scratches but have no impact on the functionality of the device.Dimensional inspection: the outer diameter of the spindle near the broken portion was measured and was within the specification as per the drawing: spindle.Document/specification review: based on the date of manufacture the following drawings, the current and manufactured revision of drawings were reviewed: spindle assembly, spindle and knob the device received was broken.Hence confirming the allegation.Investigation conclusion: the complaint condition was confirmed for the syncage evolution spindle (p/n: 03.825.002, lot #: h263971).There is no indication that a design or manufacturing issue has caused the breakage and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.A device history record (dhr) review was conducted: part number: 03.825.002 synthes lot number: h263971 supplier lot number: n/a release to warehouse date: 10may2017 expiration date: n/a supplier: avalign technologies-nemcomed no ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Manufacturer's contact information device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant device reported: synfix evol trial implant holder (part # 03.835.100, lot # unknown, quantity # 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.G4: the incorrect g4 date was inadvertently utilized in initial medwatch.The correct date is march 5, 2020.  device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPINDLE FOR EVOLUTION
Common Device Name
SURGICAL, MISC, ORTHO, INSTRUMENT
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9918864
Report Number8030965-2020-02598
Device Sequence Number754455
Product Code LXH
UDI-Device Identifier07611819542303
UDI-Public(01)07611819542303
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.825.002
Device Lot NumberH263971
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2020
Initial Date Received by Manufacturer 03/06/2020
Supplement Date Received by Manufacturer04/23/2020
04/23/2020
Initial Report FDA Received Date04/02/2020
Supplement Report FDA Received Date04/23/2020
04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SYNCAGE EVOLUTION SPINDLE; SYNFIX EVOL TRIAL IMPLANT HOLDER; SYNFIX EVOL TRIAL IMPLANT HOLDER